MAUDE Adverse Event Report: SMITH & NEPHEW, INC. PROBE SAPHYRE 90DEG; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

SMITH & NEPHEW, INC. PROBE SAPHYRE 90DEG; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Catalog Number 7209686
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 08/13/2019
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during a shoulder arthroscopic surgery, the metal piece disappeared, no x-rays were performed to confirmed if the metal piece melt or fell off inside the patient's anatomy.No patient injuries reported.Back-up device was available to complete the surgery.
 
Additional Manufacturer Narrative
An evaluation was performed by smith and nephew and could not confirm the customer complaint for the metal piece disappeared.A visual inspection was performed and showed the distal tip is broken off the probe and there is insulation damage.The loose tip was viewed under microscopic inspection and showed the metal on the tip and the metal on the probe are curved where the tip snapped off indicating excessive force was applied.A dhr review was performed and showed no non conformance's or deviations associated with the lot number provided.No manufacturing related defects were observed.

Brand Name
PROBE SAPHYRE 90DEG
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
SMITH & NEPHEW, INC.
150 minuteman road
andover MA 01810
MDR Report Key8957004
Report Number3003604053-2019-00112
Device Sequence Number2609302
Product Code GEI
UDI-Device Identifier03596010470560
UDI-Public03596010470560
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K991218
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/09/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number7209686
Device Lot Number2019591
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/03/2019
Initial Date Received by Manufacturer 08/13/2019
Supplement Date Received by Manufacturer10/08/2019
Initial Report FDA Received Date09/03/2019
Supplement Report FDA Received Date10/09/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age30 YR
Patient Weight47